In the chapter Treating Lupus With Medications, I talked about prednisone as being the single most important factor in improving the outlook for lupus patients. It is a very powerful tool in the treatment of lupus, it is usually effective in bringing lupus under control and it saves lives. However, there is a price to be paid for this success. If we observe what happens to patients taking high doses of prednisone, there is no doubt this drug can cause a wide variety of side-effects. In this section, I will be talking about Short term side-effects It is important to be aware that not every lupus patient will develop these side-effects, that each patient reacts differently to the drug, that only a high dose of prednisone will cause major side-effects and that a high dose has to be continued for several weeks before these side-effects will occur. Most importantly, these side-effects are reversible; they will go away when the dose is decreased or when the drug is stopped. Always remember that the beneficial (good) effect of prednisone cannot be separated from the onset of at least some of these side-effects. zithromax dosing for children Ask anyone who’s been on high doses of Prednisone for any given time, and I guarantee you they won’t brag about how beautiful they felt. It might assist in being able to eat, but there is so much more to the pro’s and con’s of steroids. When you’re on Prednisone you tend to look away from mirrors pretty often. Unflattering facial features like acne, “moon face”, etc., you don’t look yourself and that certainly affects how you feel about yourself. Nothing about taking pills that make you gain weight like crazy, especially in the most visible parts of your body, is sexy. I’ve never shared these photos of myself with anyone. I’ve permanently deleted them from my hard drive, as they’ve always caused me to be extremely self-conscious looking back at them. But I feel it’s important to share these images with the public now for some reason. Sildenafil citrate side effects Cheap levitra professional Prednisone is a synthetic corticosteroid that reduces inflammation and suppresses the immune system. Prednisone is prescribed for a wide range of conditions, especially autoimmune diseases. amoxicillin tablet TOPIC Prednisone - Will it def give me 'moon face'. Prednisone - Will it def give me 'moon face'? 7 years 5 months ago #17537. I started at 20 mg last May and am down to 6 mg now. I have not had the moon face or the weight gain. That was my fear in the beginning as my mom had been on prednisone years ago and did have the moon face. If your face has gradually swollen into a rounded shape, you may have moon facies. Also called moon face, this is usually not serious. Moon facies occurs when extra fat builds up on the sides of the face. It is often related to obesity but can be from Cushing's syndrome. That's why people sometimes refer to it as a Cushingoid appearance. Cushing's syndrome occurs when the body is exposed for long periods to high levels of a hormone called cortisol. Moon facies may cause the face to gradually become round, full, or puffy. The sides of your face may become so round from the buildup of fat that the ears can't be seen from the front of your face. Star Sarah Hyland has been open about her experience with kidney dysplasia, a condition that causes the kidneys to develop abnormally, and the fact that she underwent a kidney transplant in 2012. Now, she’s sharing information with fans about "moon face," swelling caused by prednisone, one of the medications she now has to take regularly. On Saturday, Hyland posted a video to Instagram stories about her skin-care routine, The Mighty reports. First, she showed fans a facial serum that she likes to use. Then she took out a facial massage roller and said, “I use this thing to roll my face out. I don’t know if it works or not.” She then went on to explain that she likes to "roll her face out" because of the prednisone she takes. Prednisone is a synthetic steroid hormone that mimics the actions of cortisol, a hormone that your body naturally produces, James J. D., a professor of pharmacology and toxicology and director of the neuroscience program at Michigan State University, tells SELF. Prednisone moon face Facial Swelling Caused by Prednisone - Verywell Health, Moon face'? - Platelet Disorder Support Association Zoloft and thyroid Sep 16, 2015. The short term unwanted effects of prednisone are Swelling of the face, often referred to as “moon face” or “chipmunk cheeks”; some patients. Living-Side-effects of prednisone - lupus Moon face question Polymyalgia Rheumatica and GCA Bones. Prednisone • Johns Hopkins Vasculitis Center Yes, the moon face does go away. And once you're off prednisone, if you put a little effort into it, the weight will come off, too. doxycycline brand names Sep 12, 2017 - 9 min - Uploaded by Live Hope LupusSteroid Withdrawal Article → Shop. Doctors give trusted, helpful answers on causes, diagnosis, symptoms, treatment, and more Dr. Gilmore on moon face treatment Best idea is to have your doctor refer you to a Dermatologist.